Evidence map›Paper›PMID 31142911›Full record

ArticleIndian journal of psychiatry

Haloperidol-related neutropenia.

Ebru Şahan

Open access · diamondAbstract readCase Reports
In one paragraph

Article in Indian journal of psychiatry. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 2 papers.

0numbers the graph read from it
0cells of the map it votes in
2citing papers in PubMed
1.1field-weighted citation impact, top 20% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

2 citing papers in PubMed, 7 citations in OpenAlex.

  1. Article
  2. Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

1 author at 1 institution in 1 country.

Ebru ŞahanDepartment of Psychiatry, Bezmialem Vakif University, Istanbul, Turkey.
Bezmiâlem Vakıf Üniversitesi · TR

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Phenothiazines like antipsychotics have been known to cause neutropenia, but this has been reported very rarely with haloperidol. A 20-year-old male patient admitted to emergency service (emergency room) with shortness of breath, chest pain, and anger. He was diagnosed with pneumonia and prescribed moxifloxacin. After 2 days with antibiotic, he readmitted. Left lung pneumothorax was detected, and thorax computerized tomography was requested. However, he opposed and beated one of the hospital officials. The diagnosis of manic episode due to antibiotic moxifloxacin was considered. The tube thoracostomy had to be done, and antibiotic therapy was stopped. Haloperidol 10 mg/day and biperiden 4 mg/day injections were administered because he continued to resist medical interventions. After haloperidol, his leukocyte count decreased. He responded well to filgrastim (Neupogen) and blood transfusions, so a drug-related cause of neutropenia has been suspected. He was switched from haloperidol to quetiapine 300 mg twice a day. His white blood cell count returned to normal levels.

Indexed as

Agranulocytosisantipsychotichaloperidolneutropenia

Identifiers

PMID31142911
PMCPMC6532458
OpenAlexW2945663586

What OpenQuestion holds

Textmetadata
LicenceCC BY-NC-SA
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.